MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PIN,PASSING,2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. PIN,PASSING,2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7207220
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/13/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device was broken and a fragment remained inside the patient.Kelly forceps in order to remove the fragment.No patient injury was reported.
 
Additional Manufacturer Narrative
One 7207220 2.4mm 17¿ trocar passing pin returned.There was a portion of an accessory kit returned as well that is not our product.Per the complaint: ¿as reported: the passing pin was placed on the motor, it was passed it through the tibia, and at the moment of removing it a little, the passing pin came out, we saw on the screen that it was broken and a fragment remained inside the patient.We used a kelly forceps in order to remove the fragment.The product was new and it was used according to the corresponding technique.The procedure was completed with another s&n passing pin¿.The instrument is less than one year old.It is used, but in good condition and does not present any obvious damage.There is no bowing, bend or breakage.There are small dings on the tip edges only.There are light scratches at the tip only.These observations would not have produced a broken piece; only a minimal amount of shaving at worst case.There was no stray portion of pin returned.The allegation cannot be substantiated by the device returned.No root cause related to the manufacture of the device can be established.No further investigation is warranted at this time.
 
Event or Problem Description
It was reported that the device was broken inside the patient and kelly forceps were used to remove the fragment.The procedure was completed with another s&n passing pin.No patient injury was reported.

Brand Name
PIN,PASSING,2.4MM TROCAR 17
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key6978124
Report Number1219602-2017-01334
Device Sequence Number1196705
Product Code LXH
UDI-Device Identifier03596010375315
UDI-Public(01)03596010375315(17)220707(10)50673356
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7207220
Device Catalogue Number7207220
Device Lot Number50673356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2017
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date10/25/2017
Supplement Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age36 YR
Patient Weight66